Washington, 2004

High Wind in Washington, April 27, 2004

April 27, 2004 · NWS PDT · 1 event in 1 county or zone

A mesonet site 28 miles north of Pasco recorded a peak wind gust of 68 MPH.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

A mesonet site 28 miles north of Pasco recorded a peak wind gust of 68 MPH.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Apr 27, 7:45 AM PST, 4 hours 58 minutes earlier.

Area forecast discussion, Apr 27, 7:45 AM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
845 AM PDT TUE APR 27 2004

.SHORT TERM...STRONG COLD FRONT TO MOVE THROUGH THE REGION TODAY
WITH MAIN EFFECT TO BE WINDY CONDITIONS AND SOME SMALL CHANCES OF
SHOWERS AND A FEW THUNDERSTORMS OVER THE BLUE AND WALLOWA
MOUNTAINS.  WINDS HAVE BEEN INCREASED IN THE FORECAST WITH A WIND
ADVISORY ISSUED FOR THE YAKIMA...KITTITAS VALLEYS AND THE LOWER
COLUMBIA BASIN AND BLUE MOUNTAINS FOOTHILLS OF WASHINGTON AND
OREGON.  THE FRONT IS EXPECTED TO MOVE THROUGH DURING THE AFTERNOON
HOURS WITH A STRONG 100-120KT UPPER JET STREAM. MOISTURE WITH THIS
FRONT WILL BE SOMEWHAT LIMITED...HOWEVER THERE SHOULD BE ENOUGH TO
GET ISOLATED TO SCATTERED SHOWERS...AND THUNDERSTORMS OVER THE
NORTHEAST PART OF THE FORECAST AREA...AND SHOWERS OVER THE CASCADE
EAST SLOPES.  EXPECT THE SHOWERS TO CONTINUE OVER THE NORTHEAST
CORNER OF OREGON AND EXTREME SE WASHINGTON WEDNESDAY MORNING...BUT
THEY SHOULD BE DECREASING AS THE DAY PROGRESSES ON WEDNESDAY AS THIS
WEATHER SYSTEM MOVES ON OUT OF THE AREA.  HIGH PRESSURE WILL RETURN
ON THURSDAY. MML

&&

.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 73 43 64 / 10 30 20
WALLA WALLA         71 45 66 / 10 30 20
TRI-CITIES          76 44 70 / 10 20 05
YAKIMA              73 41 68 / 10 10 10
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY OR ZONES 44 AND 45 THIS AFTERNOON UNTIL MIDNIGHT.
WA...WIND ADVISORY WA ZONE 26 THROUGH 29 THIS AFTERNOON UNTIL
MIDNIGHT.
&&

93
Hazardous weather outlook, Apr 27, 7:25 AM PST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
825 AM PDT TUE APR 27 2004

ORZ041>050-WAZ024>030-281200-
BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR-
EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA-
EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA-
FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR-
JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA-
LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR-
NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR-
WALLOWA COUNTY OR-YAKIMA VALLEY WA-
825 AM PDT TUE APR 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

A WIND ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND THIS EVENING FOR
THE KITTITAS VALLEY...THE YAKIMA VALLEY...THE COLUMBIA BASIN AND THE
FOOTHILLS OF THE BLUE MOUNTAINS.  EXPECT WINDS 30 TO 40 MPH WITH
GUSTS TO 50 MPH POSSIBLE FROM THIS AFTERNOON THROUGH THIS
EVENING IN THE KITTITAS VALLEY.  ELSEWHERE IN THE ADVISORY
AREA...WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED.
(PLEASE SEE PRODUCT ID PDXNPWPDT FOR MORE DETAILS).

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY AND CAUSE A
TIGHT PRESSURE GRADIENT AND INCREASING WINDS THIS AFTERNOON AND
TONIGHT.  IN ADDITION TO THE WIND...AREAS OF BLOWING DUST IS
POSSIBLE NEAR RECENTLY PLOWED FIELDS.  THE WINDS WILL DECREASE AFTER
MIDNIGHT TONIGHT AS THE COLD FRONT MOVES TO THE EAST OF THE AREA.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE ALOFT WILL BUILD OVER THE REGION WITH A WARMING TREND
AND DRY CONDITIONS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Lower Columbia Basin

When
April 27, 12:43 PM PST to 7:05 PM PST
Where
Lower Columbia Basin forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
46.220, -119.419 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390405.